MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00246.Concomitant medical products: ribfix system 8 hole straight plate, part# 76-2601, lot# ni.Report source foreign: (b)(6).
 
Event or Problem Description
It was reported two (2) rib plates were explanted three (3) weeks following implantation due to plate fracture and migration.The patient previously underwent an osteosynthetic stabilization of ribs six (6) through nine (9) following multiple rib fractures.Post discharge, the patient complained of pain in the affected area and ct scan revealed defects with plating system.The seventh (7th) rib plate was dislocated/migrated and the eighth (8th) rib plate was fractured.The plates were explanted without complication.It was reported that no further information is available.
 
Event or Problem Description
It was reported two (2) rib plates were explanted three (3) weeks following implantation due to plate fracture and migration.The patient previously underwent an osteosynthetic stabilization of ribs six (6) through nine (9) on the left side following multiple rib fractures.Post discharge, the patient complained of pain in the affected area and ct scan revealed defects with plating system.The seventh (7th) rib plate was dislocated/migrated and the eighth (8th) rib plate was fractured.The plates were explanted without complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product confirmed that it had fractured at a screw hole near the center of the plate.A second plate had migrated, but there was no indication as to what treatment/surgical intervention took place and this plate was not returned for investigation.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in section b4, b5, g3, g6, h2, h3, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Correct data: d10: medical products: ribfix blu 16 hole prebent plt, part#: 76-2603, lot#: ni.

Brand Name
RIBFIX SYSTEM 8 HOLE STRAIGHT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key11779808
Report Number0001032347-2021-00245
Device Sequence Number19791005
Product Code HRS
UDI-Device Identifier00888233001335
UDI-Public(01)00888233001335
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/11/2021
12/31/2021
01/13/2022
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/08/2021
01/07/2022
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale